This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I am a 43 year old female. I am presently being treated for an e ecoli infection. I had only two symptoms; one beinga foul smell to my urine (like I ate asparagas - if you know what I mean) and a rash of red raised rough skin patches on my middle back and arms. Coinciding with this I had some dental work done and had infection in my mouth which my dentist treated with Clindamycin which I just finished up taking on Tuesday. I saw my PCP on Tuesday and he took a urine sample. The in-office test showed high nitrate and all else appeared to be normal. My doctor suspected a UTI and gave me a prescription for Fluconazole (100 mg) 1 x daily. He told me to start taking them when I finished what the Dentist had prescribed as I still had more dental appts. scheduled and he didn't want to interfere with the treatment the Dentist had prescribed. He did inform me however that the Clindamycin may indeed be making the rash on my body worse due to a bacteria imbalance. Killing off too much of the good bacteria that fights this sort of thing or something to that affect. He sent the urine away for further analysis to see what sort of uti I had and on Wednesday called to tell me I had e coli and changed my prescription to Ciprofloxacin (500 mg) 2 x's/daily for 7 days. Anyway, I already have two 4 doses in me and although there is already an improvement in my urine, the rash has gotten even worse. Overnight I got two more spots on my legs and the worst of all 2 on my face.
I have never had anything other than a once in a blue moon bladder infection - and it's probably been 15 years since the last time I had one of those. I am not prone to yeast infections or any other female infections in that area. I've been in a monogomous relationship for over 5 years. I recently also had my annual gynecological exam and to be sure it wasn't an std that my partner may have come to the relationship with that had lay dormant in me but may have been worsened enough to show symptoms due to the infection in my mouth, I had them test me for STDs and everything there came back absolutely fine. I am an extremely clean person who showers at a minimum of once a day. I wash my hands constantly as well. I don't belong to a gym. In fact I work from home so I don't even leave the house except to run local errands a couple times a week so I'm not in contact with many people. I have used public restrooms on two occasions but am careful not to make contact with the seat.
My PCP is sending me a referral to have an ultrasound on my kidneys to make sure no damage has been done and to make sure I don't have kidney stones. I thought they hurt. I don't have any pain.
My first question is will there be any scarring as a result of this rash?
My second is how long before I should see the rash start to go away?
And my third question is how in the world did I get this bacteria in my body?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.